Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 292, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2007, 5:18 PM CDT for Lincoln County, McPherson County, Nebraska. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 13, 2007, 6:15 PM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:30 PM CDT | HAIL 1.25 | 14 Nnw North Platte, NE | |
| Jul 13, 6:18 PM CDT | HAIL 1.75 | 4 Ne Hershey, NE | |
| Jul 13, 6:20 PM CDT | HAIL 1 | North Platte, NE | |
| Jul 13, 6:22 PM CDT | HAIL 1.75 | 10 Nw North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 132218
SVRLBF
NEC111-117-132315-
/O.NEW.KLBF.SV.W.0292.070713T2218Z-070713T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF NORTH PLATTE...
SOUTH CENTRAL MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES NORTH OF HERSHEY...OR ABOUT 11 MILES SOUTH OF TRYON...AND
MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERSHEY BY 605 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4148 10093 4139 10107 4107 10107 4112 10058
4142 10080
$$
CDC2 follow-up statements
000
WWUS53 KLBF 132225
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT FRI JUL 13 2007
NEC111-117-132315-
/O.CON.KLBF.SV.W.0292.000000T0000Z-070713T2315Z/
MCPHERSON NE-LINCOLN NE-
525 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 97 MILE MARKER 20...OR ABOUT 13 MILES SOUTH OF
TRYON...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 10 BY 540 PM CDT...
7 MILES NORTHWEST OF NORTH PLATTE...7 MILES EAST OF HERSHEY AND 8
MILES WEST OF HIGHWAY 83 MILE MARKER 90 BY 615 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4148 10093 4139 10107 4107 10107 4112 10058
4142 10080
$$
CDC000
WWUS53 KLBF 132237
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT FRI JUL 13 2007
NEC111-117-132315-
/O.CON.KLBF.SV.W.0292.000000T0000Z-070713T2315Z/
MCPHERSON NE-LINCOLN NE-
537 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 97 MILE MARKER 10...OR ABOUT 14 MILES SOUTH OF
TRYON...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 10 BY 555 PM CDT...
8 MILES WEST OF HIGHWAY 83 MILE MARKER 90 BY 615 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4148 10093 4139 10107 4107 10107 4112 10058
4142 10080
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT FRI JUL 13 2007 .SYNOPSIS... DISORGANIZED FRONTAL STRUCTURAL AND ENHANCED CU FIELD STRETCHES FROM KDGW TO KCDR...KVTN AND THEN SHARPLY SOUTH THROUGH KLBF AND KMCK. ASSOCIATED ENHANCED CU FIELD IS POTENTIAL AREA FOR TSTM DEVELOPMENT THIS AFTN AND EVENING. WEAK UA DISTURBANCE IS OVER SERN MT AND TRANSLATING SWD. SHEAR IS NOT AS DEEPLY LAYERED AS IT WAS YESTERDAY SUGGESTING LESS POTENTIAL FOR SEVERE WEATHER. && .DISCUSSION... INCLUDED ISOLATED STORMS LATE THIS AFTN AND TONIGHT FOR 1500 TO 2500 CAPE...MODEST SHEAR AND NO CIN. THE NAM12 AND TO A LESSER EXTENT THE GFS INDICATE ISOLATED AFTN OR EVENING TSTMS SUNDAY AND MONDAY. ACTIVITY APPEARS TO BE DIURNALLY FORCED. OTHERWISE THE FCST IS DRY WITH A SIGNIFICANT WARMING TREND THIS WEEKEND AND CONTINUING THROUGH FRIDAY. THE ATM IS EXPECTED TO REMAIN CAPPED AT 14 TO 15C AT H7 AND H5 TEMPS WARM TO -5C BY MIDWEEK. THUS THE ATM WILL GRADUALLY BECOME QUASI BAROTROPIC OR SUBTROPICAL IN NATURE. ALL DATA SUPPORTS VERY WARM WEATHER SUNDAY THROUGH FRIDAY. THE ONLY QUESTION IS HOW WARM. THE UPPER LEVEL RIDGE IS FCST TO BUILD DIRECTLY OVER NEB NEXT WEEK. THIS WOULD PRODUCE THE DEEPEST VERTICAL MIXING AND WARMEST TEMPS FARTHER NORTH ACROSS THE DAKOTAS. THUS THE FCST FOR NEB IS FOR VERY WARM BUT NOT RECORD OR NEAR RECORD WARM TEMPS. TEMPS SATURDAY THROUGH MONDAY ARE A BLEND OF THE NAM12 TEMPS AND GUIDANCE. THE NAM12 WAS COOLER THAN THE GUIDANCE SATURDAY AND SUNDAY BUT WARMER MONDAY. MAX TEMPS WERE GRADUALLY RAMPED UP TO THE UPPER 90S TO 100 BY MONDAY. THEREAFTER THE FCST TEMPS CLOSELY FOLLOW THE HPC GRIDS WHICH CALL FOR 90S FOR THE REST OF THE WEEK. NO SIGNIFICANT RAINFALL IS EXPECTED NEXT WEEK AND CONDITIONS COULD GRADUALLY DRY OUT SO THAT PERHAPS NEAR 100F WOULD BE COMMON BY THE END OF THE WEEK BUT THIS IS SOMEWHAT SPECULATIVE AT THIS POINT. LATER FCSTS COULD VERY WELL BE AIMING FOR THIS MARK. IN FACT THE MEDIUM RANGE FCST INDICATES THE UPPER LEVEL RIDGE REMAINS PARKED OVER THE CNTL AND NRN PLAINS THROUGH SUNDAY 10 DAYS OUT AND THE 14 DAY FCST IS FOR THIS RIDGE TO REMAIN NEARLY STATIONARY WITH ABOVE NORMAL TEMPS. THUS ALL INDICATIONS ARE AN EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL IS ABOUT TO BEGIN. && .AVIATION... ISOLATED TO SCATTERED CONVECTION WILL BE PRESENT IN THE VCNTY OF WESTERN 098...264 AND 274 TWEB ROUTES THROUGH THE LATE EVENING HOURS. HAIL AND GUSTY WINDS WILL BE A THREAT TO LIGHT AIRCRAFT NEAR THESE ROUTES AND SHOULD BE AVOIDED. OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED...ALTHOUGH MVFR CONDITIONS WITH LIGHT FOG NEAR 3 MILES MAY BE POSSIBLE ALONG THE PLATTE RIVER VALLEY NEAR SUNRISE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 13, 3:32 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT FRI JUL 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-141200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT FRI JUL 13 2007 /232 PM MDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS ACROSS THE SANDHILLS INTO PORTIONS OF SOUTHWEST NEBRASKA. LOW LEVEL IS PRESENT...BUT LIMITED...SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW STORMS MAY BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS OVER 60 MPH THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GRASSLAND FIRE DANGER MAY BECOME EXTREME SATURDAY THROUGH WEDNESDAY ACROSS THE EASTERN PANHANDLE...GRANT AND WESTERN CHERRY COUNTIES. THE GREATEST FIRE DANGER WILL BE IN THE AFTERNOON HOURS AS HIGH TEMPERATURES SURGE INTO THE UPPER 90S TO AROUND 100 DEGREES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:51 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 23 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 36 min |
| Jul 13, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 62 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 33 min |
| Jul 13, 5:29 PM CDT | Tornado Warning | LBF | Hooker | 31 min |
| Jul 13, 5:31 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Jul 13, 5:46 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| Jul 13, 5:55 PM CDT | Tornado Warning | LBF | Hooker, McPherson | 35 min |
| Jul 13, 6:11 PM CDT | Tornado Warning | LBF | Lincoln | 33 min |
| Jul 13, 6:23 PM CDT | Tornado Warning | LBF | McPherson | 37 min |
| Jul 13, 6:34 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 41 min |
| Jul 13, 6:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| Jul 13, 6:52 PM CDT | Tornado Warning | LBF | Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.